MAUDE Adverse Event Report: BIOMET 3I 3I T3¿ TAPERED IMPLANT 5/4 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3¿ TAPERED IMPLANT 5/4 X 13MM; DENTAL IMPLANT
Model Number BOPT5413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Osteolysis (2377)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint (b)(4).Patient weight is not provided / unknown.A summary investigation has been completed for bone loss and infection events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss and infection have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
Customer reported loss of buccal cortical plate and copious granulation tissue.Noted infection at implant placement site.2 months after placement granulation tissue noticed around apical aspect of implant at time of uncovering.Implant was removed and site grafted.Symptoms as a result of the event: abscess, pain, and inflammation.The site was grafted with allograft prior to original implant placement.Tooth site # 30 universal.

Brand Name
3I T3¿ TAPERED IMPLANT 5/4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16194290
Report Number0001038806-2023-00075
Device Sequence Number20350245
Product Code DZE
UDI-Device Identifier00844868029830
UDI-Public(01)00844868029830(17)251027(10)2020100055
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/27/2025
Device Model NumberBOPT5413
Device Catalogue NumberBOPT5413
Device Lot Number2020100055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale